Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2011, 2:36 PM CDT for Mobile County, Alabama; George County, Mississippi. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 16, 2011, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:45 PM CDT | HAIL 1.5 | 4 Nw Wilmer, AL | WALNUT SIZE HAIL NEAR THE ALABAMA - MISSISSIPPI STATE LINE ON HIGHWAY 98. |
| Jun 16, 3:18 PM CDT | HAIL 0.75 | 2 E Lucedale, MS | DIME SIZE HAIL NEAR LUCEDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3053 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WUUS54 KMOB 161936 SVRMOB ALC097-MSC039-162015- /O.NEW.KMOB.SV.W.0139.110616T1936Z-110616T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 236 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI... WEST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 315 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF LUCEDALE....THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... EARLVILLE AROUND 305 PM CDT... MOFFET...WARLEY AND WILMER AROUND 315 PM CDT... && LAT...LON 3100 8855 3100 8835 3079 8836 3079 8859 TIME...MOT...LOC 1935Z 291DEG 2KT 3090 8847 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:20 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 16, 12:20 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION SECTION NATIONAL WEATHER SERVICE MOBILE AL 1220 PM CDT THU JUN 16 2011 .AVIATION...(18Z ISSUANCE)ONGOING TSRA DEVELOPMENT WILL CREATE LOCALIZED DROPS IN CIGS/VISBYS...BUT AM EXPECTING THE AREA TO REMAIN GENERALLY IN VFR LEVELS. A SHORTWAVE MOVING OVER/NEAR THE AREA FRIDAY WILL BRING ANOTHER ROUND OF TSRA TO THE AREA. AM AGAIN EXPECTING GENERALLY VFR CONDITIONS...EXCEPT FOR LOCAL DROPS IN/NEAR TSRA EXPECTED TO DEVELOP. /16 && .UPDATE...INCREASED THE POPS AREAWIDE TODAY WITH THE LARGEST INCREASE OVER THE PANHANDLE AND EAST OF I-65 WHERE RAIN IS ALREADY OCCURRING. ALSO LOWERED TEMPS A FEW DEGREES ACROSS THE BOARD DUE TO RAIN AND MORE CLOUD DEBRIS AROUND MOST OF THE DAY. BUMPED UP THE POPS A LITTLE BIT THIS AFTERNOON AS BELIEVE AFTERNOON CONVECTION WILL BE OUTFLOW AND SEA BREEZE DRIVEN...BUT ALSO THINK THE BETTER CHANCES WILL BE EAST OF THE SOUTHEAST MISSISSIPPI BORDER. /11 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 16, 4:12 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 412 AM CDT THU JUN 16 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 412 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE AREA. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG OR EVEN BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS THE PRIMARY THREAT. HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. FURTHER INLAND...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AND TONIGHT ACROSS AREA BAYS AND THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HEAT WILL PERSIST ACROSS THE REGION WITH AFTERNOON HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jun 16, 12:43 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CDT THU JUN 16 2011 ALZ061-062-161815- UPPER MOBILE AL-UPPER BALDWIN AL- 1243 PM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 115 PM CDT... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CREOLA...OR NEAR I65 AND US 43...AND MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... I65 AND AL 225 AROUND 115 PM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 16 AND 32. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Jun 16, 12:53 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 2 W ELSANOR 30.55N 87.62W
06/16/2011 E0.88 INCH BALDWIN AL PUBLIC
PENNY SIZE HAIL NEAR ELSANOR.
1233 PM TSTM WND GST 2 W ELSANOR 30.55N 87.62W
06/16/2011 M53.00 MPH BALDWIN AL PUBLIC
A WIND GUST OF 53 MPH WITH A SUSTAINED WIND OF 35 MPH
NEAR ELSANOR.
&&
KCSpecial weather statement, Jun 16, 1:18 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 118 PM CDT THU JUN 16 2011 ALZ051-161845- CHOCTAW AL- 118 PM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...THROUGH 145 PM CDT... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BUTLER...OR NEAR PENNINGTON...AND MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... TOMPKINSVILLE AROUND 130 PM CDT... LITTLE WALKER AROUND 135 PM CDT... LAVACA AROUND 145 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Jun 16, 1:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 7 ENE MOBILE AIRPORT 30.72N 88.13W
06/16/2011 E1.00 INCH MOBILE AL AMATEUR RADIO
QUARTER SIZE HAIL ON INTERSTATE 65 ONE MILE NORTH OF
AIRPORT BLVD.
&&
KCLocal storm report, Jun 16, 2:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 5 SE MOBILE AIRPORT 30.63N 88.18W
06/16/2011 E1.00 INCH MOBILE AL PUBLIC
QUARTER SIZE HAIL HILLCREST ROAD AT COTTAGE HILL ROAD.
0204 PM TSTM WND DMG 5 SE MOBILE AIRPORT 30.63N 88.18W
06/16/2011 MOBILE AL PUBLIC
TREE DOWN AT HILLCREST ROAD AND COTTAGE HILL ROAD.
0204 PM TSTM WND DMG 4 E MOBILE AIRPORT 30.68N 88.17W
06/16/2011 MOBILE AL NWS EMPLOYEE
TREE DOWN JUST EAST OF UNIVERSITY AVE AT AIRPORT BLVD.
&&
KCLocal storm report, Jun 16, 2:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 SE MOBILE AIRPORT 30.64N 88.19W
06/16/2011 E0.75 INCH MOBILE AL PUBLIC
PENNY SIZE HAIL NEAR BURMA STREET.
&&
KCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:37 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 16, 10:07 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 16, 11:45 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| Jun 16, 12:38 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Jun 16, 1:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Jun 16, 2:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 16, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Jun 16, 2:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Jun 16, 2:33 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 42 min |
| Jun 16, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 16, 3:08 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 22 min |
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| Jun 16, 3:22 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| Jun 16, 3:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Jun 16, 3:48 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 42 min |
| Jun 16, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Jun 16, 4:45 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 27 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
| Jun 16, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 44 min |
| Jun 16, 3:42 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry | 20 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.